Alert archive / Arkansas / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Memphis, TN

August 13, 2016Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas

NWS Memphis, TN issued this flash flood watch at Aug 13, 2016, 3:22 AM CDT for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It took effect at Aug 14, 2016, 7:00 AM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2016, 3:22 AM CDT (08:22 UTC)
In effect from
Aug 14, 2016, 7:00 AM CDT
Expired
Aug 15, 2016, 7:00 PM CDT
In force
36 hr
Issued by
NWS Memphis, TN
Flood severity
None

Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2088 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WGUS64 KMEG 130822
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
322 AM CDT SAT AUG 13 2016

......FLASH FLOODING POSSIBLE SUNDAY INTO EARLY NEXT WEEK ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.DEEP TROPICAL MOISTURE FROM THE GULF WILL INTERACT WITH AN
APPROACHING COLD FRONT FROM THE NORTHWEST TO PRODUCE AREAS OF
SHOWERS AND THUNDERSTORMS IN THE COMING DAYS. IT APPEARS THE FRONT
WILL STALL ACROSS THE OZARKS OF NORTHERN ARKANSAS THIS
WEEKEND...WITH THE POTENTIAL OF HEAVY TO EXCESSIVE RAIN ALONG AND
AHEAD OF THE FRONT..

ARZ008-009-017-018-MOZ113-115-132000-
/O.NEW.KMEG.FF.A.0005.160814T1200Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...KENNETT...CARUTHERSVILLE
322 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS AND SOUTHEAST 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... 
  CLAY...GREENE...LAWRENCE AND RANDOLPH. IN SOUTHEAST MISSOURI...
   DUNKLIN AND PEMISCOT. 

* FROM SUNDAY MORNING THROUGH MONDAY EVENING

* IN EXCESS OF SIX INCHES OF RAIN MAY ACCUMULATE WHERE THE
  HEAVIEST BAND OF RAIN SETS UP.  

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED  ROADWAYS...REMEMBER
  TO TURN AROUND DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
7 follow-up statements
005 
WGUS64 KMEG 131950
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT SAT AUG 13 2016

......FLASH FLOODING POSSIBLE SUNDAY INTO EARLY NEXT WEEK ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT
WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS
OF NORTHERN ARKANSAS AND SOUTHERN MISSOURI THE REST OF THIS
WEEKEND. AREAS OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE
FRONT OVER THE COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO
EXCESSIVE RAIN ALONG AND AHEAD OF THE FRONT.

ARZ008-009-017-018-MOZ113-115-141200-
/O.CON.KMEG.FF.A.0005.160814T1200Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...KENNETT...CARUTHERSVILLE
250 PM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST ARKANSAS AND SOUTHEAST MISSOURI...INCLUDING 
  THE FOLLOWING AREAS...IN EAST ARKANSAS...CLAY...GREENE... 
  LAWRENCE AND RANDOLPH. IN SOUTHEAST MISSOURI...DUNKLIN AND 
  PEMISCOT. 

* FROM SUNDAY MORNING THROUGH MONDAY EVENING

* IN EXCESS OF SIX INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF
  NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KRM
247 
WGUS64 KMEG 140719
FFAMEG

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT SUN AUG 14 2016

......FLASH FLOODING POSSIBLE SUNDAY INTO EARLY NEXT WEEK ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT
WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS
OF NORTHERN ARKANSAS THIS AFTERNOON INTO EARLY NEXT WEEK. AREAS
OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE
COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN
ALONG AND AHEAD OF THE FRONT.

ARZ018-MOZ113-115-140830-
/O.CAN.KMEG.FF.A.0005.160814T1200Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...PARAGOULD...KENNETT...CARUTHERSVILLE
219 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS AND SOUTHEAST
MISSOURI HAS BEEN CANCELLED. FLOODING RAIN IS NO LONGER EXPECTED. 

$$

ARZ008-009-017-141530-
/O.EXT.KMEG.FF.A.0005.160814T1900Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE
219 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH NOW IN EFFECT FROM 2 PM CDT THIS AFTERNOON
THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... 
  CLAY...LAWRENCE AND RANDOLPH. 

* FROM 2 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING

* IN EXCESS OF FIVE INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS OF
  NORTHEAST ARKANSAS.

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
489 
WGUS64 KMEG 141412
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CDT SUN AUG 14 2016

......FLASH FLOODING POSSIBLE THIS AFTERNOON INTO EARLY NEXT WEEK
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT
WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS
OF NORTHERN ARKANSAS THIS AFTERNOON INTO EARLY NEXT WEEK. AREAS
OF SHOWERS AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE
COMING DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN
ALONG AND AHEAD OF THE FRONT. PORTIONS OF LAWRENCE AND RANDOLPH
COUNTIES HAVE ALREADY RECEIVED THREE INCHES OR MORE. ADDITIONAL
RAINFALL MAY CAUSE FLASH FLOODING.

ARZ008-009-017-142215-
/O.CON.KMEG.FF.A.0005.160814T1900Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE
912 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM CDT THIS
AFTERNOON THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... 
  CLAY...LAWRENCE AND RANDOLPH. 

* FROM 2 PM CDT THIS AFTERNOON THROUGH MONDAY EVENING

* IN EXCESS OF FIVE INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS 
  OF NORTHEAST ARKANSAS. 

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KRM
392 
WGUS64 KMEG 142033
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT SUN AUG 14 2016

......FLASH FLOODING POSSIBLE THIS EVENING INTO MONDAY ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT
WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS
OF NORTHERN ARKANSAS THIS EVENING INTO MONDAY. AREAS OF SHOWERS
AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING DAYS.
THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG AND AHEAD
OF THE FRONT. PORTIONS OF LAWRENCE AND RANDOLPH COUNTIES HAVE
ALREADY RECEIVED FOUR INCHES OR MORE. ADDITIONAL RAINFALL MAY
CAUSE FLASH FLOODING.

ARZ008-009-017-150845-
/O.CON.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE
333 PM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... 
  CLAY...LAWRENCE AND RANDOLPH. 

* THROUGH MONDAY EVENING

* A TOTAL OF FIVE TO EIGHT INCHES OF RAIN MAY ACCUMULATE OVER
  PORTIONS OF NORTHEAST ARKANSAS.

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KRM
990 
WGUS64 KMEG 150748
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CDT MON AUG 15 2016

...FLASH FLOODING POSSIBLE THROUGH THE AFTERNOON ACROSS NORTHEAST
ARKANSAS...

.DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT
WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS
OF NORTHERN ARKANSAS THIS EVENING INTO MONDAY. AREAS OF SHOWERS
AND THUNDERSTORMS WILL TRAIN ALONG THE FRONT OVER THE COMING
DAYS. THERE IS THE POTENTIAL FOR HEAVY TO EXCESSIVE RAIN ALONG
AND AHEAD OF THE FRONT. PORTIONS OF LAWRENCE AND RANDOLPH
COUNTIES HAVE ALREADY RECEIVED FOUR INCHES OR MORE. ADDITIONAL
RAINFALL MAY CAUSE FLASH FLOODING.

ARZ008-009-017-152000-
/O.CON.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE
248 AM CDT MON AUG 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... 
  CLAY...LAWRENCE AND RANDOLPH. 

* THROUGH THIS EVENING

* IN EXCESS OF SEVEN INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS
  OF NORTHEAST ARKANSAS.

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
931 
WGUS64 KMEG 151949
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT MON AUG 15 2016

...FLASH FLOODING POSSIBLE UNTIL EARLY THIS EVENING ACROSS
NORTHEAST ARKANSAS...

.DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO WILL INTERACT
WITH A STALLED FRONT THAT WILL REMAIN LOCATED ACROSS THE OZARKS
OF NORTHERN ARKANSAS. SHOWERS WILL CONTINUE TO DEVELOP ALONG AND
AHEAD OF THE FRONT. PORTIONS OF LAWRENCE...RANDOLPH AND CLAY 
COUNTIES HAVE RECEIVED OVER SIX INCHES OF RAIN. ADDITIONAL
RAINFALL MAY CAUSE FLASH FLOODING.

ARZ008-009-017-160000-
/O.CON.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE
249 PM CDT MON AUG 15 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS... 
  CLAY...LAWRENCE AND RANDOLPH. 

* UNTIL 7 PM CDT THIS EVENING

* IN EXCESS OF SEVEN INCHES OF RAIN MAY ACCUMULATE OVER PORTIONS 
  OF NORTHEAST ARKANSAS. 

* ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED 
  ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SJM
304 
WGUS64 KMEG 152347
FFAMEG

FLOOD WATCH
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT MON AUG 15 2016

ARZ008-009-017-160100-
/O.EXP.KMEG.FF.A.0005.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH-CLAY-LAWRENCE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE
647 PM CDT MON AUG 15 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST ARKANSAS WILL EXPIRE
AT 7 PM CDT THIS EVENING. ISOLATED POCKETS OF HEAVY RAINFALL WILL
BE POSSIBLE OVER THE NEXT FEW DAYS...BUT THE POTENTIAL FOR
WIDESPREAD FLASH FLOODING WILL BE LIMITED.

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 11:37 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 12, 11:37 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1137 PM CDT FRI AUG 12 2016

.UPDATE...
Updated to include the 06z aviation discussion below.

&&

.PREV DISCUSSION... /issued 858 PM CDT FRI AUG 12 2016/

DISCUSSION...Water Vapor Satellite trends this evening place a
weak area of low pressure along the Louisiana Gulf Coast while a
longwave trough extends from East Central Missouri back through
Northwest Arkansas and Oklahoma. A weak cold front extends along
the aforementioned upstream area above. KNQA WSR-88D radar trends
show showers and thunderstorms along this boundary significantly
weakening over the past couple of hours along with the activity
associated with the low near the Louisiana Gulf Coast. Showers and
perhaps a thunderstorm or two are possible for the remainder of
the night. However, not expecting coverage to be that great given
current trends. Will make some adjustments to rain chances and any
other elements as needed.

CJC

PREV DISCUSSION... /issued 318 PM CDT FRI AUG 12 2016/

DISCUSSION...

Scattered showers continue across the Mid-South this afternoon
with the most concentrated area along the Mississippi River. The
showers are associated with the upper level disturbance currently
located Southern Mississippi/Louisiana. Expect the shower activity
to die off around sunset.

Meanwhile, a cold front is located across Missouri. Latest HRRR
and RAP show a line of showers and thunderstorms associated with
the front moving into Randolph and Lawrence Counties in Arkansas
by 10-11 PM. Will continue with likely POPS in this area.
Elsewhere, can't rule out an isolated shower but expect most
locations to remain dry.

The cold front will become the focus of rain chances through the
middle of next week. The front will sag to the MO/AR border by
Saturday morning. The front will then meander over the region. The
upper level disturbance currently located over Southern
Mississippi/Louisiana will begin to interact with the front by
Saturday afternoon. Since the upper level disturbance is
associated with an abundance of tropical moisture. Heavy rain will
be possible along the frontal boundary which could lead to flash
flooding. Unfortunately, there remains a variety of model
solutions with regards to the location of the front from the
latter part of the weekend into early next week. The NAM brings
the front further south into northern portions of the Mid-South
while the GFS keeps the front located over Southern Missouri.
Since models are not in agreement will hold off on issuing a flash
flood watch. However, expect Randolph and Lawrence Counties to
see the highest rainfall totals during the period. A total of five
inches or more could fall over those counties from Saturday
afternoon through at least Monday evening. Since the area is
relatively dry, expect the intensity of the rainfall to determine
if any flash flooding occurs at least initially.

The risk for flash flooding may increase from early next week into
the middle of next week as the front remains nearly stationary
over the region. Convection will likely train over the same area.
A flash flood watch may then become necessary by Monday.

Clouds will cover the Mid-South over much of the next seven days
regardless of whether any convection occurs. This will keep
temperatures in the 80s for highs.

KRM

&&

.AVIATION...
/06z TAFs/

Convection is ongoing northwest of KJBR but isn't expected to have
much impact on station for a few more hours. Otherwise, generally
dry conditions are anticipated overnight. Scattered showers will
increase in coverage Saturday morning, with thunderstorms possible
during the afternoon and early evening hours. Thunder was included
in the vicinity of all forecast terminals during this time. Expect
south to southeast winds, generally 10 kts or less, shifting
northeast late tomorrow at KJBR as the cold front moves through.

Low clouds continue to develop across portions of northern MS late
this evening and are expected to expand in coverage after
midnight. These clouds may not make it as far north as KJBR until
after sunrise, but should reach KMEM by 10-11z. While ceilings
will predominantly be MVFR, a few hours of IFR conditions are not
out of the question. Expect gradually improving ceilings during
the mid/late morning hours, with VFR conditions anticipated by
early/mid afternoon (at least outside of convection).

Johnson

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Aug 13, 3:12 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT SAT AUG 13 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141015-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
312 AM CDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAIN IS EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. FLASH
FLOODING MAY BECOME A PROBLEM BY SUNDAY ACROSS PORTIONS OF
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. A FLASH FLOOD WATCH
HAS BEEN ISSUED. RAINFALL TOTALS MAY EXCEED SIX INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Flash Flood Watches in Arkansas, 2016Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.